Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 201, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 19, 1997, 3:48 PM MDT for Dewey County, South Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1997, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 19, 1997, 4:20 PM MDT
- In force
- 32 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 192149 RRA SVRABR SDC041-192220- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 448 PM CDT TUE AUG 19 1997 * SEVERE THUNDERSTORM WARNING FOR DEWEY COUNTY - NORTH CENTRAL SOUTH DAKOTA * UNTIL 420 PM MDT (520 PM CDT) * SOME LOCATIONS AFFECTED LA PLANT THROUGH 455 PM RURAL AREAS SOUTH OF LA PLANT AFTER 500 PM * AT 346 PM MDT...ABERDEEN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES SOUTH OF MOBRIDGE OR IN THE VICINITY OF LA PLANT MOVING SOUTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. BROYLES/BANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 8:52 AM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 8:52 AM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 950 AM CDT TUE AUG 19 1997 S/W WITH ASSOCD TROF OVR SD WIL CONT TO MOV E TDA AND BE OVR WRN MN THIS EVE AS HI PRESS BUILDS IN BHND S/W. THEREFORE...XPCT PRECIP TO MOV E AS MDLS FCSTD. PC-GRIDS SHWS LO LVL MSTR WIL CONT OVR CWA THIS AFTN FOR M/CLDY SKIES. WITH THIS IN MIND...LTL HEATING IS IN STORE. WIL UPDA,TE ZONES FOR A LTL ADJSTMT. .ABR...NONE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:23 PM MDT | Severe Thunderstorm Warning | ABR | Hughes, Sully | 32 min |
| Aug 19, 5:20 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 45 min |
| Aug 19, 5:56 PM MDT | Severe Thunderstorm Warning | ABR | Stanley | 34 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.